Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 14, 2010, 6:08 PM EDT for Chatham County, Effingham County, Georgia; Jasper County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2010, 6:08 PM EDT (22:08 UTC)
- Expired
- Jul 14, 2010, 6:56 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:30 PM EDT | TSTM WND DMG | 1 Ene Garden City, GA | POWERLINES REPORTED DOWN ALONG HIGHWAY 21 IN GARDEN CITY. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2394 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WUUS52 KCHS 142208 SVRCHS GAC051-103-SCC053-142315- /O.NEW.KCHS.SV.W.0113.100714T2208Z-100714T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 608 PM EDT WED JUL 14 2010 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA... SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 715 PM EDT * AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR PORT WENTWORTH...MOVING NORTHWEST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... QUARTER SIZE HAIL... * SOME LOCATIONS IN THE WARNING INCLUDE... GARDEN CITY...BELLINGER HILL AREA...PORT WENTWORTH...SAVANNAH AIRPORT...MONTEITH...POOLER...POOLER...MEINHARD... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3221 8136 3232 8118 3214 8097 3200 8118 TIME...MOT...LOC 2208Z 125DEG 7KT 3215 8114 $$
3 follow-up statements
210 WWUS52 KCHS 142235 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 635 PM EDT WED JUL 14 2010 GAC051-103-SCC053-142315- /O.CON.KCHS.SV.W.0113.000000T0000Z-100714T2315Z/ EFFINGHAM GA-CHATHAM GA-JASPER SC- 635 PM EDT WED JUL 14 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTH CENTRAL JASPER...NORTH CENTRAL CHATHAM AND SOUTHEASTERN EFFINGHAM COUNTIES... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PORT WENTWORTH TO COLDBROOK...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF I-16/I-95 INTERCHANGE TO 11 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN CITY...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...SAVANNAH AIRPORT AND BELLINGER HILL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. && LAT...LON 3221 8136 3232 8118 3214 8097 3200 8118 TIME...MOT...LOC 2234Z 134DEG 14KT 3216 8118 3226 8128 $$
005 WWUS52 KCHS 142251 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 651 PM EDT WED JUL 14 2010 GAC051-103-SCC053-142315- /O.CON.KCHS.SV.W.0113.000000T0000Z-100714T2315Z/ EFFINGHAM GA-CHATHAM GA-JASPER SC- 651 PM EDT WED JUL 14 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTHWESTERN JASPER...NORTH CENTRAL CHATHAM AND SOUTHEASTERN EFFINGHAM COUNTIES... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SILVERWOOD...OR ABOUT 11 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTH AT 15 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MEINHARD...MONTEITH...RINCON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. && LAT...LON 3222 8107 3209 8125 3221 8136 3232 8118 TIME...MOT...LOC 2251Z 171DEG 15KT 3230 8121 $$
511 WWUS52 KCHS 142256 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 656 PM EDT WED JUL 14 2010 GAC051-103-SCC053-142306- /O.CAN.KCHS.SV.W.0113.000000T0000Z-100714T2315Z/ EFFINGHAM GA-CHATHAM GA-JASPER SC- 656 PM EDT WED JUL 14 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER...NORTH CENTRAL CHATHAM AND SOUTHEASTERN EFFINGHAM COUNTIES HAS BEEN CANCELLED... AT 655 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING #WXREPORT. LAT...LON 3222 8107 3209 8125 3221 8136 3232 8118 TIME...MOT...LOC 2256Z 171DEG 15KT 3232 8121 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:48 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 3:48 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EDT WED JUL 14 2010 .SYNOPSIS... HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK AS A TROUGH OF LOW PRESSURE REMAINS INLAND. && .NEAR TERM /THROUGH TONIGHT/... CONVECTIVE INITIATION IS ONGOING. SATELLITE SHOWS THE CUMULUS FIELD IS BECOMING ENHANCED AND AGITATED AHEAD OF A WEAK SURFACE TROUGH CURRENTLY EXTENDING FROM JUST EAST OF VIDALIA THROUGH SYLVANIA UP TO MANNING AND FLORANCE AS WELL AS ALONG THE SEA BREEZE FROM THE CHARLESTON METRO AREA NORTH. BOTH INSTABILITY AND LOW-LEVEL CONVERGENCE CONTINUE TO INCREASE PER INSTABILITY PLOTS...SO EXPECT TSTMS WILL CONTINUE TO EXPAND IN BOTH COVERAGE AND INTENSITY THROUGH THE REMAINDER OF THE AFTERNOON HOURS. THE RUC/4KM-WRF AND THE H3R ARE BEGINNING TO CONVERGE ON A MORE CONSOLIDATED SOLUTION AND SHOW THE HIGHEST CONCENTRATION OF TSTMS OCCURRING ROUGHLY 30 MILES EITHER SIDE OF A LINE FROM WALTERBORO SOUTH TO SPRINGFIELD- HINESVILLE AND LUDOWICI AS TSTMS CURRENTLY FORMING WEST OF VIDALIA MOVE EAST AND INTERACT WITH THE INLAND MOVING SEA BREEZE. WILL CONTINUE TO HIGHLIGHT 40-50 PERCENT POPS THROUGH EARLY EVENING WITH THE HIGHEST GRIDDED POPS CLUSTERED ALONG THE I-95 CORRIDOR FROM WALTERBORO SOUTH TO THE ALTAMAHA RIVER. RUC THERMODYNAMIC PROFILES AND MODIFIED SOUNDINGS SUPPORT A CONTINUED RISK FOR DAMAGING WINDS WITH ANY TSTMS THAT DEVELOP. DCAPES HAVE RISEN TO 700-900 J/KG AND WILL BECOME FURTHER ENHANCED THROUGH THE AFTERNOON AS DRY MID-LEVEL AIR CONTINUES TO ADVECT SOUTH. A DELTA EPT NUMBER OF 34C AND WET-MICROBURST SEVERITY INDEX OF 123 ALSO FAVOR DAMAGING WINDS. RUC SHEAR PROFILES LOOK TO REMAIN LESS THAN 15 KT...SO EXPECT PULSE SEVERE MULTICELLULAR CLUSTERS TO BE THE PRIMARY CONVECTIVE MODE WITH SHORT TERM ORGANIZATION POSSIBLE NEAR BOUNDARY COLLISIONS. WILL CONTINUE TO HIGHLIGHT ISOLATED SEVERE TSTMS IN THE HAZARDOUS WEATHER OUTLOOK...BUT HOLD OFF ON INCLUDING A MENTION OF DAMAGING WINDS IN OUR GRIDDED AND TEXT FORECASTS FOR NOW. THE HEAT ADVISORY LOOKS QUITE MARGINAL AT THIS POINT AND WITH SHOWER/TSTMS EXPECTED TO EXPAND IN COVERAGE...PLAN TO CANCEL THE ADVISORY A FEW HOURS EARLY. ANOTHER MUGGY NIGHT IS IN STORE WITH LOWS RANGING FROM THE MID-UPPER 70S WITH LOWER 80S ALONG THE IMMEDIATE COAST/HARBOR. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... THE UPPER LEVEL TROUGH WILL WEAKEN AND LIFT FARTHER NORTH BY THURSDAY...WHILE THE LINGERING SURFACE BOUNDARY CONTINUES TO DISSIPATE. RESIDUAL DEEP MOISTURE ASSOCIATED WITH SHORTWAVE ENERGY ALOFT FROM THE DEPARTING TROUGH WILL SHIFT WEST AND INLAND DURING THE DAYTIME HOURS THURSDAY...WITH DRIER AIR SLIPPING TOWARD THE COASTLINE FROM BENEATH A BUILDING UPPER ATLANTIC RIDGE. ONGOING POP SCHEME FOR THURSDAY LOOKS ON TRACK WITH LATEST MODEL GUIDANCE...DEPICTING RAIN CHANCES SPREADING INLAND THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE BAND OF DEEP MOISTURE AND SHORTWAVE ENERGY WILL SUPPORT CONTINUED PWAT VALUES ABOVE 2 INCHES...AND HAVE THUS MAINTAINED A SOLID CHANCE FOR CONVECTION RANGING FROM 30 PERCENT FAR NORTHERN COUNTIES TO 50 PERCENT SOUTH OF THE SAVANNAH RIVER. SEABREEZE AND BOUNDARY INTERACTIONS COULD PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS...HOWEVER SEVERE POTENTIAL CONTINUES TO LOOK LIMITED AT THIS TIME. WEAK STEERING FLOW...ALONG WITH AFOREMENTIONED HIGH PWAT VALUES...SUGGEST MAIN HAZARDS WITH ANY STORMS WILL BE LOCALLY HEAVY RAINFALL. HIGH TEMPERATURES ON THURSDAY WILL REACH THE LOWER 90S AWAY FROM THE COOLER COASTLINE. HEAT INDICES WILL GENERALLY RANGE FROM 100 TO 105 DEGREES...JUST BELOW ADVISORY CRITERIA. ATLANTIC SURFACE HIGH PRESSURE AND UPPER RIDGING WILL CONTINUE TO BUILD TOWARD THE EAST COAST FRIDAY AND SATURDAY. DEEPEST MOISTURE WILL BE LOCATED WELL TO THE WEST WHERE AN UPPER SHORTWAVE WILL BE PROGRESSING ACROSS THE TENNESSEE AND OHIO VALLEYS. SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA WILL FALL UNDER A MORE TYPICAL SUMMERTIME PATTERN TOWARD THE END OF THE WEEK...BECOMING LOCATED ALONG THE WESTERN PERIPHERY OF THE ATLANTIC RIDGE. HAVE THUS ADVERTISED A MORE DIURNAL CONVECTIVE ROUTINE FOR FRIDAY AND SATURDAY...WITH BEST THUNDERSTORM POTENTIAL DURING THE AFTERNOON AND EARLY EVENING HOURS...DIMINISHING OVERNIGHT. MODELS STILL INDICATE SUFFICIENT DEEP MOISTURE TO ALLOW FOR RAIN CHANCES IN THE 30 TO 40 PERCENT RANGE...HIGHEST INLAND OF THE SEABREEZE AND CLOSEST TO ANY INLAND SURFACE TROUGH THAT TYPICALLY DEVELOPS WITHIN THIS PATTERN. HIGH TEMPERATURES ARE NOT EXPECTED TO VARY CONSIDERABLY DURING THURSDAY THROUGH SATURDAY...REMAINING AROUND SEASONAL NORMALS IN THE LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE. AFTERNOON DEWPOINTS WILL TREND FROM THE UPPER 70S ON THURSDAY TO THE LOWER 70S BY FRIDAY AND SATURDAY...SUGGESTING A DECREASING LIKELIHOOD OF HEAT ADVISORIES. && .LONG TERM /SUNDAY THROUGH TUESDAY/... DEEP LAYERED RIDGING LOOKS TO SUPPRESS COVERAGE OF CONVECTION THROUGH EARLY NEXT WEEK...LIMITING POPS TO 20-30 PERCENT...HIGHEST INLAND. ONE POSSIBLE CAVEAT WOULD BE A SHORTWAVE THAT ATTEMPTS TO APPROACH FROM THE NORTHWEST ON SUNDAY...POSSIBLY SUPPORTING SLIGHTLY HIGHER POPS IF THE RIDGE BREAKS DOWN TEMPORARILY. TEMPS WILL REMAIN NEAR SEASONAL LEVELS THROUGH THE PERIOD. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AN ISOLATED SHOWER DEVELOPING NEAR KCHS WILL BE OUT OF THE VICINITY OF THE TERMINAL WITHIN THE HOUR. OTHERWISE VFR WILL PREVAIL FOR THE NEXT FEW HOURS. SCATTERED TSTM ARE EXPECTED TO DEVELOP AND IMPACT THE TERMINALS LATER THIS AFTERNOON. WILL SHOW A TEMPO GROUP FROM 20-22Z AND FROM 22-24Z FOR MVFR VSBYS IN TSTMS. ADDITIONAL AMENDMENTS WILL BE NEEDED THROUGH THE AFTERNOON AS CONVECTIVE TRENDS BECOME MORE CLEAR. DEBRIS CLOUDINESS WILL GRADUALLY GIVE WAY TO CLEARING CONDITIONS OVERNIGHT. EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR GROUND FOG POSSIBLE AROUND DAYBREAK EACH MORNING. SCATTERED SHRA/TSRA COULD RESULT IN BRIEF FLIGHT CATEGORY RESTRICTIONS MAINLY EACH AFTERNOON/EVENING. && .MARINE... NO CONCERNS FOR TONIGHT. COULD SEE A BIT OF A NOCTURNAL SURGE WITH WINDS AROUND 15 KT WITH OCCASIONAL HIGHER GUSTS...BUT NO HEADLINES ARE NEEDED. THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL STEADILY BUILD BACK TOWARD THE EAST COAST LATE THIS WEEK...ALLOWING A MORE TYPICAL SUMMERTIME PATTERN TO RESUME FOR THE COASTAL WATERS. THUS EXPECT A SOUTHWEST TO SOUTH FLOW TO PREVAIL...WITH THE SEABREEZE DEVELOPING ALONG THE COAST AND PUSHING INLAND EACH AFTERNOON. WIND SPEEDS WILL GENERALLY REMAIN 15 KT OR LESS...EXCEPT FOR BRIEF SURGES NEAR THE COAST WITHIN THE SEABREEZE CIRCULATION AND SUBTLE NOCTURNAL JETTING. SEAS WILL PEAK AT 4 TO 5 FT...THE COMBINATION OF WIND WAVES AND A 2 TO 3 FOOT SOUTHEAST SWELL EVERY 8 OR 9 SECONDS INTO EARLY NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 14, 3:23 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 323 PM EDT WED JUL 14 2010 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-151030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 323 PM EDT WED JUL 14 2010 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND PERSIST INTO THIS EVENING. THERE IS THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. CONDITIONS ARE ALSO FAVORABLE FOR THUNDERSTORMS TO PRODUCE EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES AS WELL AS LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT...HEAT INDEX VALUES MAY REACH 105 DEGREES OR GREATER THROUGH MUCH OF THE WEEK...POSSIBLY RESULTING IN THE NEED FOR HEAT ADVISORIES ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ330-350-352-354-374-151030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 323 PM EDT WED JUL 14 2010 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...STRONG TO SEVERE THUNDERSTORMS MAY IMPACT THE COASTAL WATERS THIS AFTERNOON AND EVENING. WINDS IN EXCESS OF 35 KNOTS...EXCESSIVE CLOUD TO WATER LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 14, 3:03 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT WED JUL 14 2010
SCZ050-141930-
CHARLESTON-
303 PM EDT WED JUL 14 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 330 PM EDT...
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BUCK HALL...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCCLELLANVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3302 7952 3303 7953 3302 7954 3309 7962
3322 7943 3311 7929
TIME...MOT...LOC 1903Z 242DEG 11KT 3308 7951Special weather statement, Jul 14, 4:51 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT WED JUL 14 2010
SCZ045-050-052-142115-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
451 PM EDT WED JUL 14 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
CHARLESTON COUNTIES THROUGH 515 PM EDT...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WOODLAND...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAINHOY...DANIEL ISLAND...HUGER...NAVAL WEAPONS STATION CHARLESTON
AND WANDO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3318 7943 3294 7979 3288 7984 3290 7984
3287 7987 3288 7985 3284 7988 3282 7990
3282 7991 3302 8004 3329 7966
TIME...MOT...LOC 2051Z 330DEG 4KT 3304 7989Special weather statement, Jul 14, 5:08 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 508 PM EDT WED JUL 14 2010 GAZ100-114>116-137-138-142200- BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 508 PM EDT WED JUL 14 2010 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...EVANS... TATTNALL...BULLOCH...BRYAN AND LIBERTY COUNTIES THROUGH 600 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR PEMBROKE...MOVING SOUTHEAST AT 10 MPH. OTHER NEARBY STORMS WERE ALSO STRENGTHENING. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... LANIER AND PEMBROKE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3204 8138 3185 8165 3206 8184 3220 8161 TIME...MOT...LOC 2108Z 313DEG 11KT 3211 8162
Special weather statement, Jul 14, 5:20 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT WED JUL 14 2010
SCZ043-048>050-142145-
BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
520 PM EDT WED JUL 14 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...CHARLESTON
AND BEAUFORT COUNTIES THROUGH 545 PM EDT...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DALE...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ASHEPOO...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...
BENNETTS POINT...DALE...GARDENS CORNER...GREEN POND...JACKSONBORO...
LADYS ISLAND AND SHELDON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3260 8039 3261 8039 3250 8054 3252 8056
3250 8058 3252 8061 3252 8067 3250 8066
3251 8062 3248 8058 3241 8069 3263 8083
3286 8045 3266 8028
TIME...MOT...LOC 2120Z 315DEG 7KT 3256 8069Special weather statement, Jul 14, 5:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT WED JUL 14 2010
GAZ118-119-SCZ047-051-142215-
COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
551 PM EDT WED JUL 14 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND JASPER
COUNTIES THROUGH 615 PM EDT...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CLEARVIEW...MOVING NORTHWEST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MEINHARD...MONTEITH...PORT WENTWORTH...SAVANNAH AIRPORT...SAVANNAH...
THUNDERBOLT AND BELLINGER HILL AREA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3217 8128 3222 8118 3215 8097 3210 8100
3209 8101 3209 8100 3202 8104
TIME...MOT...LOC 2150Z 113DEG 9KT 3213 8110Special weather statement, Jul 14, 6:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT WED JUL 14 2010
SCZ048-142230-
BEAUFORT-
603 PM EDT WED JUL 14 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 630 PM EDT...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GRAYS HILL...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...CLARENDON...DALE AND
LADYS ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3246 8054 3248 8054 3246 8055 3239 8078
3254 8083 3262 8068 3253 8057 3251 8053
3252 8056 3250 8057 3252 8068 3251 8067
3249 8056 3248 8055 3250 8052 3248 8049
TIME...MOT...LOC 2203Z 335DEG 5KT 3251 8075The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:10 AM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 11 hr |
| Jul 14, 5:08 PM EDT | Special Weather Statement | CHS | Bryan | 52 min |
| Jul 14, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Evans, Liberty | 53 min |
| Jul 14, 5:51 PM EDT | Special Weather Statement | CHS | Chatham | 24 min |
| Jul 14, 3:03 PM EDT | Special Weather Statement | CHS | Georgetown | 27 min |
| Jul 14, 4:51 PM EDT | Special Weather Statement | CHS | Berkeley | 24 min |
| Jul 14, 5:08 PM EDT | Areal Flood Advisory | CHS | Berkeley | 101 min |
| Jul 14, 5:20 PM EDT | Special Weather Statement | CHS | Colleton | 25 min |
| Jul 14, 6:03 PM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| Jul 14, 6:27 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Jul 14, 7:13 PM EDT | Special Weather Statement | CHS | Beaufort | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.